Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2015, 5:28 PM MDT for Bowman County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 5:28 PM MDT (23:28 UTC)
- Expired
- Jun 21, 2015, 6:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 70.0 mph
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 224 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:23 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:11 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 1:11 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 MAIN HIGHLIGHT IS THE SLIGHT RISK AND ENHANCED THUNDERSTORM RISK CATEGORY ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY NIGHT. LATEST HIGH RESOLUTION MODELS CONTINUE TO PORTRAY TWO ROUNDS OF SHOWERS/THUNDERSTORMS. LATEST REGIONAL/LOCAL RADAR SHOWS SCATTERED SHOWERS/THUNDERSTORMS IN NORTHWEST NORTH DAKOTA...AND AN INCREASE IN COVERAGE AND GROWTH EXPECTED IN THE NEXT FEW HOURS. HRRR REFLECTIVITY FORECAST SHOWS SUPERCELLS DEVELOPING REST OF THIS AFTERNOON AND MERGING INTO A COUPLE OF LINES/BOWING SEGMENTS 00Z THROUGH 05Z AS THEY CROSS INTO THE JAMES RIVER VALLEY. ANOTHER ROUND OF THUNDERSTORMS DEPICTED TO DEVELOP ALONG AND SOUTH OF INTERSTATE 94 BETWEEN 05Z AND 12Z MONDAY. MORE THAN SUFFICIENT CAPE/SHEAR FOR A PLETHORA OF SEVERE WEATHER THROUGH TONIGHT. CAPE NEARING 3000 J/KG ACROSS THE SOUTHWEST WITH 65KT OF 0-6KM SHEAR. THIS WAS WELL ADVERTISED IN PREVIOUS FORECASTS AND REMAINS WITH THIS DISCUSSION. LINGERING SHOWERS/THUNDERSTORMS MONDAY MORNING CENTRAL THEN TAPERING OFF BEFORE 18Z. DRY WEATHER MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 THE CURRENT ENSEMBLE AND DETERMINISTIC MODELS ARE PROJECTING QUASI ZONAL FLOW ALOFT GIVING WAY TO NORTHWEST FLOW...AS AN UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE STATE THROUGH WEDNESDAY...CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. THOUGH THE MODELS BEGIN TO WAVER LATER IN THE PERIOD...NORTHWEST FLOW ALOFT IS EXPECTED TO REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE REST OF EXTENDED...AS A HIGH PRESSURE BUILDS OVER THE CONUS SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 211 PM CDT SUN JUN 21 2015 SCATTERED THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS EASTERN MONTANA AND WESTERN NORTH DAKOTA. THESE STORMS WILL GRADUALLY PUSH SOUTH AND EAST THROUGH THE AFTERNOON AND NIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND HIGH WINDS THE MAIN THREATS. KISN...KDIK...AND KBIS WILL HAVE THE GREATEST CHANCE OF BEING IMPACTED BY SEVERE THUNDERSTORMS AND TSRA HAS BEEN PUT IN THE TAFS FOR THESE SITES. AT THIS TIME CONFIDENCE IS LOWER THAT A THUNDERSTORM WILL IMPACT KMOT AND KJMS...THUS HAVE WENT WITH VCTS FOR THESE SITES. THAT SAID MVFR AND IFR CONDITIONS WILL BE POSSIBLE AT ALL SITES IN THUNDERSTORMS. AFTER 10Z MONDAY SOME LOW CLOUDS AND FOG COULD DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA BRINGING SOME MVFR TO IFR CONDITIONS...HOWEVER HAVE ELECTED TO KEEP CONDITIONS IN VFR FOR NOW AS CONFIDENCE IN COVERAGE IS LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KS LONG TERM...AC AVIATION...MM
Hazardous weather outlook, Jun 21, 1:21 PM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 221 PM CDT SUN JUN 21 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 221 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND A FEW TORNADOES ARE ALL POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. KS/ACOOP
In the hours before
Special weather statement, Jun 21, 1:26 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 PM CDT SUN JUN 21 2015
NDZ001-002-009-212015-
DIVIDE ND-WILLIAMS ND-BURKE ND-
226 PM CDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BURKE...NORTHERN
WILLIAMS AND DIVIDE COUNTIES...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ALAMO...OR 19 MILES SOUTHWEST OF CROSBY...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... CROSBY...POWERS LAKE...AND
WRITING ROCK STATE HISTORICAL SITE...AMBROSE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 10270 4855 10248 4855 10287 4844 10289
4844 10404 4900 10405
TIME...MOT...LOC 1924Z 265DEG 38KT 4869 10355
MATHEWSSpecial weather statement, Jun 21, 2:14 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT SUN JUN 21 2015
NDZ002-212045-
BURKE-
314 PM CDT SUN JUN 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BURKE
COUNTY...
AT 313 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES SOUTH OF
COLUMBUS...OR 24 MILES EAST OF CROSBY...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LIGNITE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4867 10235 4866 10289 4871 10289 4873 10292
4885 10293 4898 10243
TIME...MOT...LOC 2013Z 258DEG 25KT 4878 10279
SIMOSKOSpecial weather statement, Jun 21, 4:31 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 531 PM CDT SUN JUN 21 2015 NDZ003-004-011-012-212300- MCHENRY-WARD-RENVILLE-BOTTINEAU- 531 PM CDT SUN JUN 21 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN RENVILLE...EAST CENTRAL WARD...NORTHWESTERN MCHENRY AND SOUTHWESTERN BOTTINEAU COUNTIES... AT 531 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR GLENBURN... OR 18 MILES SOUTHEAST OF MOHALL...MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINOT AIR FORCE BASE...GLENBURN...DEERING AND WOLSETH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4846 10145 4869 10127 4853 10064 4829 10081 TIME...MOT...LOC 2231Z 294DEG 34KT 4857 10125 SIMOSKO
Special weather statement, Jun 21, 5:23 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 623 PM CDT SUN JUN 21 2015 NDZ010-011-220000- WARD-MOUNTRAIL- 623 PM CDT SUN JUN 21 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WARD AND EAST CENTRAL MOUNTRAIL COUNTIES... AT 623 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTH OF PLAZA...OR 21 MILES SOUTHEAST OF STANLEY...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAZA AND MAKOTI. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN NORTH DAKOTA. LAT...LON 4811 10214 4827 10201 4813 10152 4790 10172 TIME...MOT...LOC 2323Z 299DEG 22KT 4816 10198 SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:00 PM MDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jun 20, 6:33 PM MDT | Special Weather Statement | BIS | Bottineau | 27 min |
| Jun 20, 7:05 PM MDT | Special Weather Statement | BIS | McHenry | 25 min |
| Jun 20, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 66 min |
| Jun 20, 7:27 PM MDT | Tornado Warning | BIS | McHenry, Pierce | 33 min |
| Jun 20, 7:49 PM MDT | Tornado Warning | BIS | McHenry, Pierce | 26 min |
| Jun 20, 8:16 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 59 min |
| Jun 20, 9:17 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jun 20, 10:00 PM MDT | Special Weather Statement | BIS | Wells | 30 min |
| Jun 21, 1:26 PM MDT | Special Weather Statement | BIS | Divide | 49 min |
| Jun 21, 1:51 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| Jun 21, 2:14 PM MDT | Special Weather Statement | BIS | Burke | 31 min |
| Jun 21, 2:54 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 51 min |
| Jun 21, 3:47 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 30 min |
| Jun 21, 4:31 PM MDT | Special Weather Statement | BIS | Bottineau | 29 min |
| Jun 21, 4:35 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 55 min |
| Jun 21, 5:23 PM MDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 21, 5:41 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 64 min |
| Jun 21, 5:58 PM MDT | Special Weather Statement | BIS | Pierce | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.